Semigroup Forum

, Volume 87, Issue 2, pp 331–350 | Cite as

Affine convex body semigroups

  • J. I. García-García
  • M. A. Moreno-Frías
  • A. Sánchez-R.-Navarro
  • A. Vigneron-Tenorio


In this paper we present a new class of semigroups called convex body semigroups which are generated by convex bodies of ℝ k . They generalize to arbitrary dimension the concept of proportionally modular numerical semigroups of Rosales et al. (J. Number Theory 103, 281–294, 2003). Several properties of these semigroups are proven. Affine convex body semigroups obtained from circles and polygons of ℝ2 are characterized. The algorithms for computing minimal system of generators of these semigroups are given. We provide the implementation of some of them.


Affine semigroup Circle semigroup Convex body monoid Convex body semigroup Polygonal semigroup 


  1. 1.
    Ajili, F., Contejean, E.: Complete solving of linear Diophantine equations and inequations without adding variables. In: Principles and Practice of Constraint Programming CP’95, Cassis, 1995. Lecture Notes in Comput. Sci., vol. 976, p. 117. Springer, Berlin (1995) Google Scholar
  2. 2.
    Bullejos, M., Rosales, J.C.: Proportionally modular Diophantine inequalities and the Stern-Brocot tree. Math. Comput. 78(266), 1211–1226 (2009) MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
  4. 4.
    Pisón-Casares, P., Vigneron-Tenorio, A.: ℕ-solutions to linear systems over ℤ. Linear Algebra Appl. 384, 135–154 (2004) MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Pottier, L.: Minimal Solutions of Linear Diophantine Systems: Bounds and Algorithms. Lecture Notes in Comput. Sci., vol. 488. Springer, Berlin (1991) Google Scholar
  6. 6.
    Rosales, J.C., García-Sánchez, P.A.: Finitely Generated Commutative Monoids. Nova Science Publishers, Inc., New York (1999) zbMATHGoogle Scholar
  7. 7.
    Rosales, J.C., García-Sánchez, P.A., García-García, J.I., Urbano-Blanco, J.M.: Proportionally modular Diophantine inequalities. J. Number Theory 103, 281–294 (2003) MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Sturmfels, B.: Gröbner bases of toric varieties. Tôhoku Math. J. 43(2), 249–261 (1991) MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2013

Authors and Affiliations

  • J. I. García-García
    • 1
  • M. A. Moreno-Frías
    • 1
  • A. Sánchez-R.-Navarro
    • 2
  • A. Vigneron-Tenorio
    • 2
  1. 1.Departamento de MatemáticasUniversidad de CádizPuerto Real, CádizSpain
  2. 2.Universidad de CádizDepartamento Lenguajes y Sistemas InformáticosJerez de la Frontera, CádizSpain

Personalised recommendations